MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 302437
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd eclipse needle becomes clogged.The following information was provided by the initial reporter, translated from spanish to english: in the absence of more reports, the main thing they tell me is that they get blocked as soon as you prick the iv to load, that is to say, you prick the iv and they neither extract it nor can you put the medication in the iv (they are not permeable), and this happens at least 75% of the time (this is no exaggeration) and you need to use 3 needles to load a zofran and a dexa, for example, every day, many times.We are still waiting for other complaints from different services.Additional information received on 13-feb-2025 when using the needles to carry medication, the needle gets stuck, preventing the passage of fluid and having to use several needles for the same process, or in the worst case having to use another needle that is intended for another purpose because the needles for loading medication are not practical and make the task difficult.The event occurs daily.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 302437 and batch number 2409009.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of reported lot number were obtained from the manufacturing facility.The needles were assembled with a bd discardit 2ml syringe; however, no signs of defective connection were observed; also liquid went through the cannula normally, no clogged needle issue was found.Based on the investigation results, we were unable to reproduce the reported issue and an exact cause could not be determined.Regarding the feedback of clogged needle, we understand coring effect issue had taken place.Based on the preventive measures in place, it is unlikely that the coring effect resulted from poor or insufficient de-burring of the cannula.It is possible that the handling of the product had a role in this incident.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21460845
Report Number3002682307-2025-00027
Device Sequence Number20743574
Product Code FMI
UDI-Device Identifier00382903024377
UDI-Public(01)00382903024377(11)240904(17)290831(10)2409009
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302437
Device Lot Number2409009
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown